Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Geodon

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-04-2003, 05:00 AM
sheila
Guest
 
Posts: n/a
Default geodon-heart trouble?

I have been put on Geodon for bi-polar! I dont understand my illness and dont know why I was put on a anti-psycotic. Does anybody know exactly what is bi-polar? And what should I expect from the geodon concerning my heart? All the information I have gotten on it says there are side effects that effect the heart. Any information on this would be greatly appreciated!!!
Reply With Quote
  #2  
Old 08-14-2003, 05:00 AM
Deb
Guest
 
Posts: n/a
Default Geodon for Bi-Polar Type 2

Hi Sheila. I was just put on Geodon also because of bi-polar type 2. My understanding is that this drug is approved for treatment of bi-polar but is only FDA "specified" for schizophrenia. In other words, it treats bi-polar too, but the drug company didn't bother to pay for the FDA to say so -- they just went straight to the doctors and told them directly. Geodon acts as a mood stabilizer so you don't have the pendulum effect going between depression and hypo mania (anger or irritability) for bi-polar type 2. In bi-polar 1 (manic depression) the moods swing from depression to hallucinatory mania. Anyway, Geodon is supposed to help stop this swinging effect, usually in combination with another antidepressant/anti-anxiety type drug. In my case, as soon as I ramp up to the full dose (40 mgs. 2X/day) I will be combining Geodon with Prozac to treat the depression. For people with bi-polar type 2, which is what I have, this drug makes the antidepressant work better, it prevents the antidepressant from pushing the person all the way into hypo mania (which happened to me when I took just an antidepressant), and it does this WITHOUT causing weight gain. The other mood stabilizers, like Lithium and Depakote, cause significant weight gain. My doctor prescribed Geodon because I told him I would refuse to take anything else that would make me gain weight. I'm already on a hormone/birth control pill that does that, so I don't need more fat!<br><br>I hope this helps you understand a little better why you have been prescribed Geodon. I am being treated by a neurologist who explains everything really well. Good luck!
Reply With Quote
  #3  
Old 08-21-2003, 05:00 AM
Pat
Guest
 
Posts: n/a
Default No Subject

I, too, am on Geodon for Bipolar, which is characterized by ups and downs, I call them. More downs than ups. But the geodon has helped me very much. Apparently, you don't have to be psychotic to enjoy its benefits. It seems to keep me pretty level in mood. Hope you have good luck with it. I don't think it affects my heart at all.
Reply With Quote
  #4  
Old 08-21-2003, 05:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

there is a web site bipolar.about.com it is real helpful in understanding manic depression (bipolar)
Reply With Quote
  #5  
Old 10-12-2005, 05:00 AM
Jen
Guest
 
Posts: n/a
Default No Subject

Deb, I know the information you supplied sure has helped me. Thanks.
Reply With Quote
  #6  
Old 12-02-2005, 06:00 AM
A Concerned Mom
Guest
 
Posts: n/a
Default Geodone & Bi-Polar

I just took my daughter to a new therapist after being released from being inpatient. Her first hospitalization was in 2002, when after only 5 days, she was diagnosed as Bi-Polar and schizophrenic. I was SHOCKED to be told by the therapist that in order for a doctor to LEAGALLY diagnose a person as either of the above, the MUST
Reply With Quote
  #7  
Old 12-02-2005, 06:00 AM
Concerned Mom
Guest
 
Posts: n/a
Default Geodone & Bi-Polar

(continued)....<br>they MUST have 2 years of consistent contact and interaction with the patient to have a verified diagnosis. I'm hoping that the geodone will help my daughter with her mood swings. Good luck to you all
Reply With Quote
  #8  
Old 12-03-2005, 06:00 AM
Courtney
Guest
 
Posts: n/a
Default No Subject

I recently found out too that i am bipolar type 2, i am on effexer and now they just put me on geodone...i havent took it yet because i need to get a blood test done first. I have heard that it causes weight gain and i do not need that. But in the last comment, they said that it didnt cause them weight gain, I am pleased to hear that because i dont want any weight gain either, so i hope when i take this, i wont gain any weight.
Reply With Quote
  #9  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

Sheila, bi-polar disorder is a very unpredictable disorder and is very different for each victim plagued with this disorder. Most commonly, it is described as extreme euphoric moods followed by sudden manic depressive feelings. The highs and lows are ever changing and very difficult to control internally. The extremes of the disorder vary from being desribed as very moody and unpredictable to being a Jeckel and Hyde type charactor. For some awesome information on Bipolar and other psychiatric illnesses visit www.nami.org or www.nihm.nih.gov.
Reply With Quote
  #10  
Old 12-03-2005, 06:00 AM
josie
Guest
 
Posts: n/a
Default No Subject

hi! I was recently diagnosed with bi polar dosorder and im feeling just like u...but the internet is a lot of help, just search for bi polar disorder and the meds your taKING. you'll find it to b helpful.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Heart problems Greg Protonix 0 05-09-2008 01:47 PM
TROUBLE FOR ME Unregistered Abilify 1 12-03-2005 06:00 AM
mess my heart up johnny boyd Spectracef 0 12-03-2005 06:00 AM
Avelox/Trouble Breathing Kim R Avelox 2 12-02-2005 06:00 AM
Heart Attack Craig Amerge 0 07-05-2005 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 01:03 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2020, vBulletin Solutions, Inc.